Aa
Aa
A
A
A
Close
Avatar universal

bruises

I am 26, otherwise healthy. I have been getting bruises on my inner thigh and legs. They start off a small dark bruise but then it grows. I have no idea where they came from. I dont take aspirin. I do take a birthcontrol pill. I dont think i had this problem before I started taking it. Could that be related?
3 Responses
Sort by: Helpful Oldest Newest
Avatar universal
when I went with my cardiologist he said that birth control pills produce blood cloths, bruises are a symptom of bad circulation. It is also a symptom for more serious illness like leukemia, I do not mean to scare you with that, serious illnesses have often no symptoms. As a prevention I suggest you to make a regular blood test to see your blood count and talk to your doctor about birth control pills.
Helpful - 0
144586 tn?1284666164
Bruises generally (but not always) signify a clotting disorder. It could also signify a fragility in the small veins that run through the body.

The reason you have to take this seriously is that there is a possibility that blood leakage could take place elsewhere. If you bumped your head, for example.

The problem could be as simple as a vitamin K deficiency. It could be related to your birth control medication.

Don't be concerned about telling the doctor what specific tests to take. They will know what to do.

Put "seeing a physician" at the top of your list of "things to do".

Helpful - 0
351246 tn?1379682132
MEDICAL PROFESSIONAL
Hi
Welcome to the MedHelp forum!
Yes, birth control pills can cause bruising. Consult a gynecologist and see which other pill you can take that will not have bruising as a side effect.
If pills are not the cause and changing them do not help, then other causes will have to be looked into. Deficiency of Vitamin B12, folic acid, or Vit K could be the cause. They could also be fragile spider veins. The bruise like things could also be petechiae, which are pinpoint-sized red dots under the surface of the skin. They can result from autoimmune disorders, such as lupus or rheumatoid arthritis, bone marrow disorders such as leukemia, inflammation of the veins, as a side effect of certain medications. A comprehensive investigation will be required then keeping all the points in mind.  
Please let me know if there is any thing else and do keep me posted. Take care!
Helpful - 0
Have an Answer?

You are reading content posted in the Undiagnosed Symptoms Community

Top General Health Answerers
363281 tn?1590104173
Nelson, New Zealand
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.